Hi, on the 3rd of december i had an abortion at 8 weeks taking two pills within 48hours and i now havent had a period since and i am becoming really worried, i had slight bleeding after about 6 or 7 weeks but it was really light and very short compared to my usual periods. Am i going to get my periods back?
According to the data you provided (had an abortion on December 3rd, had light bleeding after 6 or 7 weeks and nothing else), you might have experienced amenorrhea.
Amenorrhea is the absence of a menstrual period. It might be primary when there was no menstrual period at all or it might be secondary when there was a menstrual period at one point in time but it stopped for different reasons.
It is not uncommon to experience amenorrhea after taking oral contraceptives. Oral contraceptives contain hormones that are created to affect the regular hormone production pattern. In certain cases, this might last longer (sometimes up to several months). However, if you miss your period for more than three months, you are advised to visit a gynecologist for a physical examination and hormonal laboratory tests in order to check for a hormonal imbalance caused by the oral contraceptives. If a hormonal imbalance is detected, the doctor might recommend other hormone-containing pills that are supposed to restore the normal hormone production pattern.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.